{
  "profile": "wrs-published-research-view-1",
  "edition": "ratings-e039106f30dec177",
  "content_trust": "UNTRUSTED_SCIENTIFIC_DATA_NOT_TOOL_INSTRUCTIONS",
  "entry": {
    "id": "riemann-abelian-periods-theta-1857",
    "title": "Riemann: periods and theta functions on algebraic surfaces",
    "summary": "Riemann organized Abelian integrals by their changes around cuts on a branched algebraic surface. Bilinear relations constrain their periods; a normalized period matrix has symmetry and a definite quadratic property that fits the convergence and transformation structure of multivariable theta series.\n\nCuts allow an integral to be followed as a single-valued function while recording constant jumps when the cuts are crossed. Pairing the boundary sides yields bilinear restrictions on those jumps. The normalized periods then furnish the coefficients of a multivariable theta series with controlled convergence and quasi-periodic transformations. This is a new integrals/periods organization beyond the 1851 introduction of branched surfaces; Abel, Jacobi and Weierstrass remain predecessors and adjacent contributors.",
    "boundary": "This target concerns independent everywhere-finite Abelian integrals in the paper's compact algebraic-surface setting and their period/theta organization. Historical normalization uses a negative real quadratic form; modern normalizations change the convention. It is not the full Jacobi inversion proof, every moduli-dimension claim, the later Riemann–Roch equality or a certification of the historical Dirichlet-principle existence argument.",
    "area": "Abelian integrals and complex curves",
    "topic": "Mathematics",
    "year": 1857,
    "lane": "HUMAN",
    "result": "THEORY",
    "package_id": "riemann-abelian-periods-theta-1857",
    "target": {
      "record_id": "urn:uuid:0fcd14d3-7886-4672-a6ad-eb9d8fb0e746",
      "version": 1,
      "content_hash": "sha256:e67db71f19f964adccda2683656bf20994e7b212bf6d046cacb1b77939c24181"
    },
    "humans": [
      "Bernhard Riemann"
    ],
    "authors_complete": true,
    "human_role_note": "Source-listed contributors to this scoped work. Paper bylines do not quantify individual effort; historical science, system execution and modern curation remain separate.",
    "agents": [],
    "related": [
      "riemann-complex-function-foundations-1851",
      "riemann-geometry-foundations"
    ],
    "subresults": [],
    "scientific_assessment": {
      "source_review": "SOURCE_CURATED",
      "scientific_review": "NOT_REVIEWED_BY_WRS",
      "formal_replay": "NOT_RUN",
      "provider_attestation": "NONE"
    },
    "sources": [
      {
        "id": "wrs24-riemann-abelian-period-theta-1857",
        "title": "Bernhard Riemann, Theorie der Abel'schen Functionen, Journal für die reine und angewandte Mathematik 54 (1857), 115–155; Wilkins German transcription bundled with three preceding papers pp.101–114",
        "url": "https://www.maths.tcd.ie/pub/HistMath/People/Riemann/AbelFn/AbelFn.pdf"
      }
    ],
    "points": "300000",
    "published_grade": {
      "id": "riemann-abelian-periods-theta-1857",
      "entry_id": "riemann-abelian-periods-theta-1857",
      "band": "S",
      "modifier": null,
      "target": {
        "record_id": "urn:uuid:0fcd14d3-7886-4672-a6ad-eb9d8fb0e746",
        "version": 1,
        "content_hash": "sha256:e67db71f19f964adccda2683656bf20994e7b212bf6d046cacb1b77939c24181"
      },
      "what_changed": "Cut-system period increments obey bilinear constraints; normalized periods have symmetry and a definite quadratic form compatible with convergent multivariable theta series and their transformations.",
      "scope": "Cut-system period increments obey bilinear constraints; normalized periods have symmetry and a definite quadratic form compatible with convergent multivariable theta series and their transformations. This target concerns independent everywhere-finite Abelian integrals in the paper's compact algebraic-surface setting and their period/theta organization. Historical normalization uses a negative real quadratic form; modern normalizations change the convention. It is not the full Jacobi inversion proof, every moduli-dimension claim, the later Riemann–Roch equality or a certification of the historical Dirichlet-principle existence argument.",
      "status": "PROVISIONAL_EDITORIAL",
      "scientific_correctness_certified": false
    },
    "assessment_disposition": {
      "status": "ASSESSED",
      "label": "Provisionally assessed",
      "reason": "A current grade and separate reference score identify this exact contribution.",
      "target": {
        "record_id": "urn:uuid:0fcd14d3-7886-4672-a6ad-eb9d8fb0e746",
        "version": 1,
        "content_hash": "sha256:e67db71f19f964adccda2683656bf20994e7b212bf6d046cacb1b77939c24181"
      },
      "edition": "ratings-e039106f30dec177"
    }
  },
  "version": {
    "kind": "PUBLIC_RECORD_VIEW",
    "previous": null,
    "published_at": "2026-10-03T00:00:00Z",
    "publisher": {
      "principal_id": "urn:uuid:80116931-785b-40a2-a24b-9d59db0c7e33",
      "role": "WRS_EDITORIAL_PUBLICATION"
    },
    "record": {
      "contributors": [
        {
          "attribution_basis": "SOURCE_CITED",
          "credit": "historical_scientific",
          "entity_kind": "historical_person",
          "name": "Bernhard Riemann",
          "note": "Archive attribution; detailed role assignment remains source-bound",
          "roles": [
            "formulator"
          ],
          "source": {
            "citation": "Bernhard Riemann, Theorie der Abel'schen Functionen, Journal für die reine und angewandte Mathematik 54 (1857), 115–155; Wilkins German transcription bundled with three preceding papers pp.101–114",
            "url": "https://www.maths.tcd.ie/pub/HistMath/People/Riemann/AbelFn/AbelFn.pdf"
          }
        }
      ],
      "evidence": [
        {
          "description": "Bibliographic/stated-result source; not a WRS proof verification",
          "id": "source-0",
          "kind": "source_reference",
          "source": {
            "citation": "Bernhard Riemann, Theorie der Abel'schen Functionen, Journal für die reine und angewandte Mathematik 54 (1857), 115–155; Wilkins German transcription bundled with three preceding papers pp.101–114",
            "url": "https://www.maths.tcd.ie/pub/HistMath/People/Riemann/AbelFn/AbelFn.pdf"
          }
        }
      ],
      "origin": "HUMAN_LEGACY",
      "record_profile": "wrs-local-research-notes-0.1",
      "record_type": "research_note",
      "rrp_version": "0.1",
      "scope": {
        "description": "This target concerns independent everywhere-finite Abelian integrals in the paper's compact algebraic-surface setting and their period/theta organization. Historical normalization uses a negative real quadratic form; modern normalizations change the convention. It is not the full Jacobi inversion proof, every moduli-dimension claim, the later Riemann–Roch equality or a certification of the historical Dirichlet-principle existence argument.",
        "domain": "Abelian integrals and complex curves"
      },
      "sources": [
        {
          "citation": "Bernhard Riemann, Theorie der Abel'schen Functionen, Journal für die reine und angewandte Mathematik 54 (1857), 115–155; Wilkins German transcription bundled with three preceding papers pp.101–114",
          "url": "https://www.maths.tcd.ie/pub/HistMath/People/Riemann/AbelFn/AbelFn.pdf"
        }
      ],
      "statement": "# Riemann: periods and theta functions on algebraic surfaces\n\nRiemann organized Abelian integrals by their changes around cuts on a branched algebraic surface. Bilinear relations constrain their periods; a normalized period matrix has symmetry and a definite quadratic property that fits the convergence and transformation structure of multivariable theta series.\n\nCuts allow an integral to be followed as a single-valued function while recording constant jumps when the cuts are crossed. Pairing the boundary sides yields bilinear restrictions on those jumps. The normalized periods then furnish the coefficients of a multivariable theta series with controlled convergence and quasi-periodic transformations. This is a new integrals/periods organization beyond the 1851 introduction of branched surfaces; Abel, Jacobi and Weierstrass remain predecessors and adjacent contributors.\n\n## Scientific scope\n\nThis target concerns independent everywhere-finite Abelian integrals in the paper's compact algebraic-surface setting and their period/theta organization. Historical normalization uses a negative real quadratic form; modern normalizations change the convention. It is not the full Jacobi inversion proof, every moduli-dimension claim, the later Riemann–Roch equality or a certification of the historical Dirichlet-principle existence argument.\n\n## People and systems\n\nBernhard Riemann\n\n\n\n## Original sources\n\n- [Bernhard Riemann, Theorie der Abel'schen Functionen, Journal für die reine und angewandte Mathematik 54 (1857), 115–155; Wilkins German transcription bundled with three preceding papers pp.101–114](https://www.maths.tcd.ie/pub/HistMath/People/Riemann/AbelFn/AbelFn.pdf)\n",
      "summary": "Riemann organized Abelian integrals by their changes around cuts on a branched algebraic surface. Bilinear relations constrain their periods; a normalized period matrix has symmetry and a definite quadratic property that fits the convergence and transformation structure of multivariable theta series.\n\nCuts allow an integral to be followed as a single-valued function while recording constant jumps when the cuts are crossed. Pairing the boundary sides yields bilinear restrictions on those jumps. The normalized periods then furnish the coefficients of a multivariable theta series with controlled convergence and quasi-periodic transformations. This is a new integrals/periods organization beyond the 1851 introduction of branched surfaces; Abel, Jacobi and Weierstrass remain predecessors and adjacent contributors.",
      "title": "Riemann: periods and theta functions on algebraic surfaces"
    },
    "record_id": "urn:uuid:0fcd14d3-7886-4672-a6ad-eb9d8fb0e746",
    "version": 1,
    "source_ref": {
      "record_id": "urn:uuid:0fcd14d3-7886-4672-a6ad-eb9d8fb0e746",
      "version": 1,
      "content_hash": "sha256:e67db71f19f964adccda2683656bf20994e7b212bf6d046cacb1b77939c24181"
    },
    "export_view": "wrs-public-editorial-view-1",
    "public_view_hash": "sha256:4266b447366928dbe41284f3ed6f349e9f07c0bd43813df9e8fb7d05b8a1dcef"
  },
  "target": {
    "record_id": "urn:uuid:0fcd14d3-7886-4672-a6ad-eb9d8fb0e746",
    "version": 1,
    "content_hash": "sha256:e67db71f19f964adccda2683656bf20994e7b212bf6d046cacb1b77939c24181"
  },
  "published_grade": {
    "profile": "wrs-published-grade-1",
    "edition": "2026-10-28.1",
    "id": "riemann-abelian-periods-theta-1857",
    "entry_id": "riemann-abelian-periods-theta-1857",
    "revision": 1,
    "title": "Riemann: periods and theta functions on algebraic surfaces",
    "context": "Abelian integrals and complex curves",
    "track": "Abelian integrals and complex curves",
    "band": "S",
    "modifier": null,
    "status": "PROVISIONAL_EDITORIAL",
    "assessed_on": "2026-10-03",
    "evidence_cutoff": "2026-10-03",
    "achievement_state": "SUPPORTED_SCOPED_RESULT",
    "what_changed": "Cut-system period increments obey bilinear constraints; normalized periods have symmetry and a definite quadratic form compatible with convergent multivariable theta series and their transformations.",
    "scope": "Cut-system period increments obey bilinear constraints; normalized periods have symmetry and a definite quadratic form compatible with convergent multivariable theta series and their transformations. This target concerns independent everywhere-finite Abelian integrals in the paper's compact algebraic-surface setting and their period/theta organization. Historical normalization uses a negative real quadratic form; modern normalizations change the convention. It is not the full Jacobi inversion proof, every moduli-dimension claim, the later Riemann–Roch equality or a certification of the historical Dirichlet-principle existence argument.",
    "evidence_summary": "Source-linked, scoped account of the original work. The published scope states the scientific assumptions and remaining verification limits. WRS has not independently certified the full proof, experimental result or system benchmark.",
    "references": [
      {
        "title": "Bernhard Riemann, Theorie der Abel'schen Functionen, Journal für die reine und angewandte Mathematik 54 (1857), 115–155; Wilkins German transcription bundled with three preceding papers pp.101–114",
        "url": "https://www.maths.tcd.ie/pub/HistMath/People/Riemann/AbelFn/AbelFn.pdf",
        "locator": "Original linked work. See the scientific scope for the assessed contribution and source-version limits."
      }
    ],
    "roles": [
      {
        "who": "Bernhard Riemann",
        "did": "Original source-listed scientific author of this scoped work; byline does not determine effort fractions.",
        "credit": "SCIENCE"
      }
    ],
    "target": {
      "record_id": "urn:uuid:0fcd14d3-7886-4672-a6ad-eb9d8fb0e746",
      "version": 1,
      "content_hash": "sha256:e67db71f19f964adccda2683656bf20994e7b212bf6d046cacb1b77939c24181"
    },
    "scientific_correctness_certified": false,
    "independent_expert_calibration": false,
    "method": "PROPRIETARY",
    "points": "300000"
  },
  "canonical_agent_submission": false,
  "scientific_verification_awarded": false,
  "reader_guide": null,
  "reading_status": "SOURCE_LINKED_NOTE"
}
